Bound states for semilinear Schrödinger equations with sign-changing potential. (English) Zbl 1119.35082

Summary: We study the existence and the number of decaying solutions for the semilinear Schrödinger equations \({-\varepsilon^{2}\Delta u + V(x)u = g(x,u)}\), \({\varepsilon > 0}\) small, and \({-\Delta u + \lambda V(x)u = g(x,u)}\), \({\lambda > 0}\) large. The potential \(V\) may change sign and \(g\) is either asymptotically linear or superlinear (but subcritical) in \(u\) as \(|u| \to \infty\).


35Q55 NLS equations (nonlinear Schrödinger equations)
35A15 Variational methods applied to PDEs
81Q05 Closed and approximate solutions to the Schrödinger, Dirac, Klein-Gordon and other equations of quantum mechanics
Full Text: DOI


[1] Ackermann, N., On a periodic Schrödinger equation with nonlocal superlinear part, Math. Z., 248, 423-443 (2004) · Zbl 1059.35037
[2] Ambrosetti, A.; Malchiodi, A.; Secchi, S., Multiplicity results for some nonlinear Schrödinger equations with potentials, Arch. Rat. Mech. Anal., 159, 253-271 (2001) · Zbl 1040.35107
[3] Bartolo, P.; Benci, V.; Fortunato, D., Abstract critical point theorems and applications to some nonlinear problems with “strong” resonance at infinity, Nonlin. Anal., 7, 981-1012 (1983) · Zbl 0522.58012
[4] Bartsch, T.; Pankov, A.; Wang, Z. Q., Nonlinear Schrödinger equations with steep potential well, Comm. Contemp. Math., 3, 549-569 (2001) · Zbl 1076.35037
[5] Bartsch, T.; Wang, Z. Q., Existence and multiplicity results for some superlinear elliptic problems on \(\mathbf{R}^N\), Comm. PDE, 20, 1725-1741 (1995) · Zbl 0837.35043
[6] Bartsch, T.; Wang, Z. Q., Multiple positive solutions for a nonlinear Schrödinger equation, Z. Angew. Math. Phys., 51, 366-384 (2000) · Zbl 0972.35145
[7] Byeon, J., Jeanjean, L.: Standing waves for nonlinear Schrödinger equations with a general nonlinearity (preprint) · Zbl 1132.35078
[8] Byeon, J.; Wang, Z. Q., Standing waves with a critical frequency for nonlinear Schrödinger equations, II, Calc. Var. PDE, 18, 207-219 (2003) · Zbl 1073.35199
[9] Chabrowski, J.; Szulkin, A., On the Schrödinger equation involving a critical Sobolev exponent and magnetic field, Top. Meth. Nonl. Anal., 25, 3-21 (2005) · Zbl 1176.35022
[10] del Pino, M.; Felmer, P., Local mountain passes for semilinear problems in unbounded domains, Calc. Var. PDE, 4, 121-137 (1996) · Zbl 0844.35032
[11] Ding, Y. H.; Lee, C., Multiple solutions of Schrödinger equations with indefinite linear part and super or asymptotically linear terms, J. Diff. Eq., 222, 137-163 (2006) · Zbl 1090.35077
[12] Ding, Y.H., Szulkin, A.: Existence and number of solutions for a class of semilinear Schrödinger equations. In: Cazenave, T., et al. (eds.) Contributions to Nonlinear Analysis. A tribute to D.G. de Figueiredo on the Occasion of his 70th Birthday, pp. 221-231. Birkhäuser, Basel (2006) · Zbl 1131.35332
[13] Felmer, P.; Torres, J. J., Semi-classical limit for the one dimensional nonlinear Schrödinger equation, Comm. Contemp. Math., 4, 481-512 (2002) · Zbl 1044.34013
[14] Floer, A.; Weinstein, A., Nonspreading wave packets for the cubic Schrödinger equation with a bounded potential, J. Func. Anal., 69, 397-408 (1986) · Zbl 0613.35076
[15] Jeanjean, L.; Tanaka, K., Singularly perturbed elliptic problems with superlinear or asymptotically linear nonlinearities, Calc. Var. PDE, 21, 287-318 (2004) · Zbl 1060.35012
[16] Lions, P. L., The concentration-compactness principle in the calculus of variations, The locally compact case. Part I. Ann. IHP, Analyse Non Linéaire, 1, 109-145 (1984) · Zbl 0541.49009
[17] Liu, Z. L.; van Heerden, F. A.; Wang, Z. Q., Nodal type bound states of Schrödinger equations via invariant set and minimax methods, J. Diff. Eq., 214, 358-390 (2005) · Zbl 1210.35044
[18] Oh, Y. G., Existence of semiclassical bound states of nonlinear Schrödinger equations with potentials of the class (V)_a, Comm. PDE, 13, 1499-1519 (1988) · Zbl 0702.35228
[19] Oh, Y. G., On positive multi-lump bound states of nonlinear Schrödinger equations under multiple well potential, Comm. Math. Phys., 131, 223-253 (1990) · Zbl 0753.35097
[20] Rabinowitz, P.H.: Minimax Methods in Critical Point Theory with Applications to Differential Equations. CBMS 65, American Mathematical Society, Providence, R.I. (1986) · Zbl 0609.58002
[21] Rabinowitz, P. H., On a class of nonlinear Schrödinger equations, Z. Angew. Math. Phys., 43, 270-291 (1992) · Zbl 0763.35087
[22] Willem, M., Analyse Harmonique Réelle (1995), Paris: Hermann, Paris · Zbl 0839.43001
[23] Willem, M., Minimax Theorems (1996), Boston: Birkhäuser, Boston · Zbl 0856.49001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.